# SDR 15DA2023100973501

- Difficulty date: October 9, 2023
- Submitted: October 11, 2023
- Operation: Air carrier
- Aircraft: N735MD
- Make and model: Pilats PC1247
- Aircraft serial: 735
- Aircraft time: 3,609 hours, 3,038 cycles
- Engine: Pwa PT6A67
- Engine time: 3,609 hours, 3,038 cycles
- Propeller: Mtprop MTV271
- System (JASC): 7220 · Turbine Engine Air Inlet Section
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

ENGINE START AND TAXI WERE BOTH NORMAL IN GROUND IDLE. UPON ACCELERATION AND ROTATION IN FLIGHT IDLE, A DISTINCT SMELL OF "BURNING RUBBER" WAS NOTICED THAT PROGRESSIVELY GOT WORSE OVER THE NEXT 10 SECONDS. AT APPROXIMATELY 500 FEET, THE PILOT ELECTED TO DECLARE AN EMERGENCY, DON AN OXYGEN MASK, RETURNED TO THE DEPARTURE AIRPORT, AND EVACUATED THE AIRPLANE. THEY INDICATED THE ODOR WAS STILL NOTICEABLE UPON EXITING THE AIRCRAFT. NO SMOKE OR MIST WAS EVER VISIBLE. A GENERAL VISUAL INSPECTION OF THE ENGINE WAS PERFORMED. IT IS SUSPECTED THAT THERE HAD BEEN AN OVERAPPLICATION OF CORROSION INHIBITOR TO THE INLET. PERFORMED COMPRESSOR PERFORMANCE RECOVERY WASH AND COMPRESSOR TURBINE WASH. UPON A SUBSEQUENT RUN OF THE AIRCRAFT THE SMELL HAD DIMINISHED.
